MAUDE Adverse Event Report: ALPHATEC SPINE INC SET SCREW (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC SET SCREW (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM
Model Number 47127
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned implants are currently being evaluated.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
Post-op x-rays revealed two arsenal set screws had backed out of position.Revision surgery was conducted on (b)(6) 2019.The arsenal spinal fixation system was originally implanted on (b)(6) 2018.
 
Additional Manufacturer Narrative
The set screw bottom surface is the surface that interacts with the rod to create a stable construct, therefore the wear pattern on these surface were inspected.The expected contact surface between set screw and rod after fully tightened results in two inline marks on the set screw.The explant set screws displayed a "starburst" wear pattern on the bottom surface of the set screw which is indicative of motion between rod and screw.The tulip and set screw had no significant wear or shear/deformation of the threads.The tulip internal geometry displayed internal wear marks between rod, tulip and bushing indicating that there was motion between these components.Therefore, the set screw disengagement may be attributed to repeated motion at the rod-screw interface resulting in set screw back out.

Brand Name
SET SCREW (TI-6AL-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key8856739
Report Number2027467-2019-00039
Device Sequence Number11374493
Product Code NKB
UDI-Device Identifier00840967124582
UDI-Public(01)00840967124582(10)8067901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47127
Device Catalogue Number47127
Device Lot Number8067901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR